Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 12, 2016, 3:21 PM CDT for Scott County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 12, 2016, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS84 KJAN 122021
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON SEP 12 2016
MSZ049-050-122045-
RANKIN MS-SCOTT MS-
321 PM CDT MON SEP 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
NORTHWESTERN SCOTT COUNTIES UNTIL 345 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTH AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LUDLOW AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3237 8973 3238 8985 3256 8987 3258 8986
3258 8985 3259 8984 3258 8982 3259 8981
3259 8977 3258 8973 3258 8964
TIME...MOT...LOC 2021Z 188DEG 23KT 3244 8978
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 12, 10:55 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 12, 10:55 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1055 AM CDT MON SEP 12 2016 .UPDATE...Made only minor adjustments to forecast through this evening. Following yesterday's convection, this morning's sounding showed a slight warming of the mid levels of the atmosphere and thus weaker lapse rates than what were observed yesterday. Water vapor imagery also shows drier air working into the region on the back side of a mid-level circulation. Therefore do not expect as great of coverage or intensity for thunderstorms today, but scattered thunderstorms are still expected generally across the southeastern half of the forecast area this afternoon. Locally heavy rainfall and a potential for gusty strong winds will exist with the strongest storms./NF/ && .AVIATION...VFR conditions will prevail through most of the TAF period. Patchy low stratus across portions of southern MS will lift before midday, though higher clouds will persist into the day across portions of the region. Scattered SHRA/TSRA are expected to develop this afternoon over portions of south and east MS continuing into early evening. Brief ceiling/ visibility reductions and wind gusts will be possible with this activity, with the highest potential at HBG/PIB/MEI. /DL/ && .PREV DISCUSSION... /issued 413 AM CDT MON SEP 12 2016/ SHORT TERM... Today through Tuesday night... Front that moved through yesterday has moved into near the Highway 84 corridor. Water vapor imagery shows a large expansive area of dry air aloft in its wake through eastern Texas, northern Louisiana, Arkansas and extending into northern Mississippi. However, most of our region is still sitting under continued isentropic lift and moisture advection, keeping PW's in the 1.7-1.8 inch range while near 2 inch PW's are situated along the Gulf Coast. This expansive area of drier air looks to stay just on our northern fringe as the NAEFS/GEFS show this anomalously dry airmass, down to near only half an inch PW's in 00Z sounding at KLZK, to swing to our north. The weakening stalled front will slowly lift north, helping to increase moisture advection and overall PW's from the south. This is also due to an upper low over southwest Mississippi into southern Louisiana that will continue to feed moisture and help with isentropic lift/divergence aloft in east and south Mississippi this afternoon. These factors will help the coverage of convection to be a good portion higher in the southeast. Temperatures aloft in the wake of the front have cooled somewhat and this will keep temps down closer to the low 90s. This activity will linger into the early evening. Lapse rates and flow still look meager but couldn't rule out a strong storm or two. The dry air tonight will slowly move north, bringing lows a touch warmer back into the upper 60s to low 70s. As the 1024mb surface high over the mid-Atlantic builds east into the Atlantic, the upper low will gradually weaken and get forced south due to the upper ridging increasing over our area. This will help highs reach the low-mid 90s, some 3-5 degrees above normal. As the upper low weakens and ridging builds in from the west-northwest, this will keep the Delta drier tomorrow afternoon. A very weak surface low in the Gulf on Tuesday will gradually move west, helping to increase moisture advection from the east, on the southern side of the ridge over us. This will slowly help a higher plume of PW's near 2 inches to filter in, mainly in the far southern portions of the region. Kept the highest POPS in the south and east but couldn't rule out some in the Delta. Again, lapse rates and flow still look supportive of only some heavy downpours and maybe a strong storm or two. As increasing moisture moves in, clouds and storms may linger into the overnight period going into Wednesday morning mainly south of I-20. Due to better boundary layer moisture, lows will be back into the low 70s. /DC/ LONG TERM... Wednesday through Sunday night... The current and forecast +NAO/-PNA weather pattern will be reflected by weak ridging over the southeast CONUS with troughing to our west. This should support continued above normal temperatures and an increase in rainfall potential during the long range forecast period. Have continued the trend of following a slightly hotter guidance blend for highs Wednesday/Thursday given the rather warm low level thermal ridge and H850 temperatures still forecast to approach 19 deg C. Thereafter, significant height falls, indicated by global model ensemble guidance over the mid MS valley, should send a frontal boundary toward the ArkLaMiss by this weekend. The combination of frontal convergence and precipitable water values > 2 inches may support some locally heavy downpours. /EC/ AVIATION...VFR conditions will prevail across the area through around 12/10Z, while some patchy MVFR visibilities due to fog are possible at MEI and HBG. More widespread SHRA/TSRA is expected after 12/18Z again at JAN, HKS, MEI and HBG as a cold front lingers in the area. Any convection observed within a site's respected aerodrome will bring about a brief period of MVFR/IFR ceilings and/or visibility. Winds will be from the northeast, gradually shifting to the east- southeast this afternoon around 5-7kts. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 72 91 73 / 34 13 25 14 Meridian 92 70 93 73 / 56 14 31 17 Vicksburg 92 70 94 73 / 17 11 18 13 Hattiesburg 90 71 90 72 / 57 30 40 20 Natchez 88 71 90 72 / 28 15 30 19 Greenville 91 71 93 73 / 10 8 11 12 Greenwood 91 70 93 72 / 10 8 17 13 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && NF/EC/DL
Hazardous weather outlook, Sep 12, 1:38 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT MON SEP 12 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 138 PM CDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. DL && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 12, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON SEP 12 2016
MSZ049-050-122045-
RANKIN MS-SCOTT MS-
321 PM CDT MON SEP 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
NORTHWESTERN SCOTT COUNTIES UNTIL 345 PM CDT...
AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTH AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LUDLOW AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3237 8973 3238 8985 3256 8987 3258 8986
3258 8985 3259 8984 3258 8982 3259 8981
3259 8977 3258 8973 3258 8964
TIME...MOT...LOC 2021Z 188DEG 23KT 3244 8978
17Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.